Key result
A female patient with antibiotic-induced TdP/LQTS and systemic inflammatory activation had no recurrence of arrhythmia and maintained a normal QTc interval during a 2-year follow-up.
Why the study?
Recent findings have demonstrated the key roles of systemic inflammatory activation, fever, and non-cardiac drugs in promoting long-QT syndrome and torsades de pointes development.
Case Report (n=1)
Systemic inflammatory activation and antibiotics can induce TdP/LQTS, highlighting the potential utility of genetic analysis to identify high-risk individuals.
BACKGROUND: QT interval prolongation can induce torsades de pointes (TdP), a potentially fatal ventricular arrhythmia. Recently, an increasing number of non-cardiac drugs have been found to cause QT prolongation and/or TdP onset. Moreover, recent findings have demonstrated the key roles of systemic inflammatory activation and fever in promoting long-QT syndrome (LQTS) and TdP development. CASE SUMMARY: (c.7725A>C). During the 2-year follow-up period, the patient had no recurrence of any arrhythmia and maintained normal QTc interval. CONCLUSION: This case study highlights the risk of systemic inflammatory activation and antibiotic-induced TdP/LQTS onset. Genetic analysis should be considered to identify individuals at high risk of developing TdP.
No takes yet. Share an insight, caveat, or question.
Qiu et al. (2021) conducted a case report in Torsades de pointes (TdP) and long-QT syndrome (LQTS) (n=1). Systemic inflammatory activation and antibiotics was evaluated on Arrhythmia recurrence and QTc interval. A female patient with antibiotic-induced TdP/LQTS and systemic inflammatory activation had no recurrence of arrhythmia and maintained a normal QTc interval during a 2-year follow-up.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: